Texas, 2012Flood in Texas, June 16, 2012
June 16, 2012 · NWS LUB · 1 event in 1 county or zone
Strong instability and minimal vertical wind shear led to the development of scattered, slow-moving clusters of showers and thunderstorms over portions of the South Plains and Rolling Plains early this afternoon through the evening. Strong thunderstorms developed repeatedly over northwest Lynn County from 1500 CST until 1600 CST and produced an estimated two inches of rain in some locales.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $200,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong instability and minimal vertical wind shear led to the development of scattered, slow-moving clusters of showers and thunderstorms over portions of the South Plains and Rolling Plains early this afternoon through the evening. Strong thunderstorms developed repeatedly over northwest Lynn County from 1500 CST until 1600 CST and produced an estimated two inches of rain in some locales. These rains led to localized flooding of many fields and temporarily stranded one farmer until waters receded into nearby playa lakes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 16, 2:50 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 16, 2:50 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
350 PM CDT SAT JUN 16 2012
.SHORT TERM...
AN UA LOW WEST OF THE BAJA WILL CONTINUE TO RETROGRADE WEST ACROSS
THE EASTERN PACIFIC...WHICH WILL ALLOW THE UA RIDGE CENTERED ACROSS
THE SOUTHERN PLAINS TO ALSO COMMENCE SHIFTING WEST TOWARDS NEW
MEXICO. THIS SLIGHT BUT NOTABLE SHIFT WILL AID TO WEAKEN THE ALREADY
ANEMIC FLOW ALOFT. IT WOULD BE CONCEIVABLE TO THINK THAT AN UA RIDGE
OVERHEAD WOULD EQUATE LARGE SCALE SUBSIDENCE...HOWEVER THAT IS NOT
THE CASE GIVEN A PLUME OF MID-LEVEL MOISTURE WITHIN THE RIDGE AS
INDICATED BY WATER VAPOR IMAGERY...IN ADDITION TO THE CWA BEING
ENCOMPASSED BY AN UPSLOPE SFC REGIME. THUS DEWPOINT TRENDS HAVE BEEN
SIMILAR TO YESTERDAY AS 13Z DEWPOINTS WERE IN THE 50 AND 60S VERSUS
A RECOVERED ATMOSPHERE WITH CURRENT DEWPOINTS GENERALLY IN THE 60S.
IT IS INTERESTING TO SEE THAT SOME MESO-SCALE AND SYNOPTIC FEATURES
ARE SETUP SIMILARLY TO THAT OF YESTERDAY. FIRST THING OF NOTE IS A
SFC TROUGH/DIFFUSED DRYLINE THAT HAS DEVELOPED ACROSS THE WESTERN
PANHANDLES AND EASTERN NEW MEXICO...SERVING AS A FOCUS FOR
THUNDERSTORM DEVELOPMENT ACROSS THE HIGHER TERRAIN OF COLORADO AND
NEW MEXICO...AND AGITATED CU FIELDS ACROSS THE SOUTHWESTERN TEXAS
PANHANDLE AND NEAR THE TEXAS/NEW MEXICO BORDER. IF THE CU FIELDS
NEAR THE BORDER STRENGTHENS WITH TIME...IT WILL HAVE A BETTER CHANCE
AFFECTING THE WESTERN SOUTH PLAINS THAN THE STORMS FARTHER EAST
ACROSS NEW MEXICO...BECAUSE OF RATHER WEAK FLOW ALOFT. AN OUTFLOW
BOUNDARY FROM LAST NIGHTS CONVECTION HAS MOVED SOUTH ACROSS THE
EASTERN SOUTH PLAINS AND HAVE PERMITTED -SHRA/-TSRA TO DEVELOP ACROSS
THE SERN ZONES WHERE AGITATED CU FIELDS /THANKS TO HEATING
DESTABILIZATION/ HAVE ALREADY DEVELOPED. SECONDLY...LARGE SCALE
DIVERGENCE MOVING ACROSS THE UPPER TRANS-PECOS IS PROGGED TO MOVE
ACROSS THE TEXAS/NEW MEXICO BORDER BETWEEN 21-00Z. IT IS THEREFORE
NO SURPRISE TO SEE THE NAM...ECMWF AND TO A LESSER EXTENT THE
GFS...DISPLAY PRECIP DEVELOPING ACROSS THE WESTERN PANHANDLES AND
WESTERN SOUTH PLAINS /NEAREST TO THE DRYLINE/ DURING THE SAID
PERIOD. FURTHERMORE...THE NAM HINTS AT CONVECTION ACROSS THE
SOUTHERN ZONES...WHICH IS OBVIOUSLY HANDLING THE DEVELOPING
CONVECTION ACROSS THE SE BETTER THAN THE OTHER MODELS.
THE ONE SYNOPTIC FEATURE THAT IS DIFFERENT TODAY IS A COLD FRONT
NEARING THE OKLAHOMA PANHANDLE...WITH LATEST RADAR ANALYSIS SHOWING
PRECIP ACROSS KANSAS. ALTHOUGH THE FRONT IS EXPECTED TO STALL WELL
NORTH OF THE REGION AND FINALLY RETREAT THIS EVENING/TONIGHT /LIKE
TYPICAL LATE SPRING/EARLY SUMMER FRONTS DO THIS TIME OF YEAR/...THE
STORMS OR OUTFLOW BOUNDARIES FROM THE CONVECTION COULD DRIFT
SOUTHWARD TONIGHT DUE TO THE UA RIDGE CONTINUING ITS WESTWARD
RETROGRADE THUS INDUCING SLIGHT NORTHERLY FLOW ALOFT. WILL THEREFORE
MAINTAIN THE BEST CHANCE POPS ACROSS THE WESTERN ZONES THIS
AFTERNOON...WITH CHANCES EXTENDING TO THE SOUTHERN TEXAS PANHANDLE
TONIGHT. THE ABILITY FOR STORMS TO BECOME SEVERE EXISTS ONCE AGAIN
TODAY. INVERTED-V SOUNDING PROFILES COMBINED WITH PWATS EXCEEDING
1.00 INCH AND SFC-BASED CAPE OF 2.0-3.0 KJ/KG SUGGEST THE PROSPECT
FOR SEVERE WIND GUSTS /POSSIBLY ANOTHER HABOOB/ AND MODERATE TO
HEAVY RAINFALL GIVEN THE WEAK STEERING FLOW. FURTHERMORE...WEAK 0-6 KM
BULK SHEAR IS INDICATIVE OF STORMS POTENTIALLY HAVING DIFFICULTY
BECOMING ORGANIZED. HOWEVER...THE SHEAR WAS ALSO WEAK YESTERDAY AND
THE END RESULT WAS STILL A SQUALL LINE POSING MORE OF A WIND THREAT
THAN A HAIL THREAT. CURRENT THINKING IS THAT ORGANIZED CONVECTION
CAN NOT BE TOTALLY RULED OUT THIS EVENING/TONIGHT...WITH HAIL ONCE
AGAIN BEING THE LESSER THREAT VERSUS THE WIND.
OVERNIGHT...SOME LINGERING PRECIP IS CONCEIVABLE WITH MODEL RUNS
POINTING TO THE SOUTHERN AND SOUTHEASTERN ZONES...WHICH IS NOT OUT
OF THE QUESTION GIVEN THE FLOW ALOFT. COULD SEE WAKE LOWS DEVELOP
AND PRODUCE A LOCALIZED HEAT BURST AS HAS BEEN THE TREND OF
DETERIORATING STORMS OF LATE. TOMORROW...THE UA RIDGE WILL BE
CENTERED ACROSS WESTERN NEW MEXICO...THUS CONTINUING THE N-NW FLOW
REGIME. AMPLE MOISTURE WILL BE IN PLACE ACROSS THE SOUTHERN PLAINS
AS SFC WINDS PERSIST FROM THE SE. A BROAD SFC TROUGH NNW OF THE
REGION COMBINED WITH LARGE SCALE DIVERGENCE THAT IS PROGGED TO SHIFT
SE FROM THE CENTRAL ROCKIES TO ACROSS THE REGION...COULD PROMOTE
SLIGHT CHANCES OF PRECIP. FORECAST MODELS KEY IN ON THE SERN ZONES
BEING MOST FAVORED LIKELY COINCIDING WITH BEST MOISTURE AXIS. WILL
HOWEVER MAINTAIN SLIGHT CHANCE POPS CWA-WIDE...BUT WITH HIGHEST POPS
ACROSS THE SE. LITTLE TO NO CIN...STEEP LAPSE RATES AND SFC-BASED
CAPE OF 2.0-3.0 KG/KG COULD PROMOTE ANOTHER SHOT OF SEVERE WEATHER.
&&
.LONG TERM...
A SLOW PATTERN TRANSITION IS EXPECTED FOR THE COMING WEEK THAT IS
EXPECTED TO RESULT IN EVENTUAL DRYING AS AN UPPER LEVEL RIDGE BECOMES
MORE ESTABLISHED OVER THE MID-CONTINENT LATER NEXT WEEK. WE WILL
REMAIN SOUTH OF THE MAIN AXIS AND TEMPERATURES SHOULD REMAIN
FAIRLY MODERATE THOUGH WE HAVE EDGED MAXIMUMS UP JUST SLIGHTLY
LATER NEXT WEEK.
UNTIL THEN...WE ARE EXPECTING A WEAKNESS IN THE UPPER LEVEL
PATTERN TO REMAIN OVER THE SOUTHERN HIGH PLAINS THROUGH AT LEAST
TUESDAY WITH SOME DEGREE OF LOW TO MID LEVEL MOISTURE TRAPPED IN
THIS SLOT. A HIGH LEVEL SHEAR AXIS CURRENTLY STRETCHED FROM THE
CENTRAL ROCKIES INTO THE CENTRAL PLAINS WILL BEND SOUTHWARD A BIT
INTO OUR AREA BY LATE SUNDAY AND MONDAY AS AN UPPER TROUGH SWINGS
ACROSS THE NORTHERN ROCKIES. MODEL SOLUTIONS REMAIN A BIT DRIER
THAN WHAT THE PATTERN MIGHT IMPLY SO WE HAVE RETAINED A SLIGHT
CHANCE OF THUNDER FOR AREAS MAINLY ON THE CAPROCK BOTH MONDAY AND
TUESDAY. LOW LEVEL MOISTURE DOES APPEAR LESS THOUGH ENOUGH MID
LEVEL MOISTURE SHOULD SUPPORT A POSSIBILITY OF A FEW HIGH-BASED
THUNDERSTORMS AS BROUGHT UP BY THE PREVIOUS SHIFT.
ON WEDNESDAY WE ARE STILL WATCHING A SLOWLY WESTWARD MOVING WAVE
CENTERED NEAR THE GULF COAST EDGE A BIT CLOSER TO OUR EASTERN
ZONES. THIS SHOULD INCREASE THE LOW LEVEL SOUTHERLY COMPONENT A
BIT AND PROBABLY SEND ENOUGH MOISTURE FOR A POSSIBILITY OF MORNING
LOW CLOUDS AND AN INCREASE IN AFTERNOON CUMULUS BOTH WEDNESDAY AND
THURSDAY. THIS PROBABLY WILL MODERATE TEMPERATURES DOWNWARD A BIT
BUT WE ARE RELUCTANT TO ADD ANY THUNDER MENTION JUST YET.
BY LATE NEXT WEEK THE UPPER RIDGE DEVELOPING ALONG A WEST TO EAST
AXIS TO OUR NORTH SHOULD CLAMP DOWN ON LIFTING AND LEAD TO MORE
DRYING AS WE HEAD DEEP INTO THE EXTENDED PERIOD. THIS ALSO SHOULD
SUPPORT THE SLOW WARMING HEADING TOWARDS NEXT WEEKEND MENTIONED
EARLIER. RMCQUEEN
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 63 93 63 98 65 / 50 20 20 20 20
TULIA 65 92 66 98 65 / 40 20 20 20 20
PLAINVIEW 67 93 66 98 67 / 30 20 20 10 10
LEVELLAND 66 94 66 100 68 / 30 20 20 20 20
LUBBOCK 67 94 69 99 70 / 30 20 20 10 10
DENVER CITY 66 93 66 99 68 / 20 20 20 20 20
BROWNFIELD 66 95 67 99 69 / 20 20 20 10 10
CHILDRESS 70 96 71 98 70 / 30 20 20 10 10
SPUR 69 95 70 97 70 / 20 20 20 10 10
ASPERMONT 71 97 73 98 73 / 20 20 20 10 10
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
29/05
Hazardous weather outlook, Jun 16, 11:01 AM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1201 PM CDT SAT JUN 16 2012
TXZ021>044-171715-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1201 PM CDT SAT JUN 16 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
CONVECTIVE
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS LATER THIS
AFTERNOON OR THIS EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE
PRODUCING WIND GUSTS TO 65 MPH AND HAIL TO QUARTER SIZE. IN
ADDITION...A COMPLEX OF THUNDERSTORMS MAY ORGANIZE AND ADVANCE
INTO THE SOUTHERN PANHANDLE AND NORTHWESTERN SOUTH PLAINS TONIGHT.
IF THIS OCCURS...THE COMPLEX WOULD BE CAPABLE OF PRODUCING
DAMAGING WINDS AND LOCALLY HEAVY RAINS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ACROSS MUCH OF THE
OUTLOOK AREA SUNDAY...MONDAY AND POSSIBLY TUESDAY. SEVERE WEATHER
WILL BE POSSIBLE WITH THESE STORMS...BUT WILL LIKELY BE ISOLATED.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON AND
EVENING.
In the hours before
Special weather statement, Jun 16, 3:21 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
421 PM CDT SAT JUN 16 2012
TXZ034-035-040-041-162215-
HOCKLEY-LUBBOCK-LYNN-TERRY-
421 PM CDT SAT JUN 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR A LINE OF STRONG THUNDERSTORMS
DEVELOPING OVER THE SOUTHERN SOUTH PLAINS AFFECTING PARTS OF
TERRY...LYNN...HOCKLEY AND LUBBOCK COUNTIES...
AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST CENTRAL TERRY
COUNTY TO NORTH CENTRAL LYNN COUNTY TO EAST CENTRAL LYNN COUNTY.
THESE WERE MOVING NORTHWEST AT 10 MPH. AT THE CURRENT MOVEMENT...
THESE STORMS WILL APPROACH SOUTHERN PARTS OF LUBBOCK AROUND 515 PM
OR 530 PM.
PENNY SIZE HAIL...WIND GUSTS UP TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE EXPECTED WITH THESE
STORMS.
GUSTY WINDS WILL RESULT IN AREAS OF BLOWING DUST THAT WILL REDUCE
VISIBILITIES TO BELOW A MILE AT TIMES. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 3345 10232 3350 10197 3347 10168 3319 10156
3325 10186 3316 10215
TIME...MOT...LOC 2118Z 133DEG 10KT 3326 10213 3334 10186
3325 10162
05Special weather statement, Jun 16, 3:21 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
421 PM CDT SAT JUN 16 2012
TXZ030-031-037-162200-
DICKENS-FLOYD-MOTLEY-
421 PM CDT SAT JUN 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR DICKENS...FLOYD AND MOTLEY
COUNTIES...
AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS ACROSS WESTERN AND SOUTHEASTERN MOTLEY
COUNTY...WERE SLOWLY MOVING SOUTHEAST AT 5 MPH.
PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND FREQUENT DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3373 10053 3382 10105 3384 10105 3384 10117
3423 10118 3428 10096 3402 10052
TIME...MOT...LOC 2119Z 290DEG 4KT 3394 10073Special weather statement, Jun 16, 3:38 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
438 PM CDT SAT JUN 16 2012
TXZ038-162215-
KING-
438 PM CDT SAT JUN 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR KING COUNTY...
AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NORTHEAST OF GUTHRIE AND ACROSS SOUTHEASTERN
KING COUNTY...MOVING NORTHEAST AT 5 MPH.
PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND FREQUENT DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3340 9999 3340 10037 3372 10052 3383 10051
3383 10000 3381 9999
TIME...MOT...LOC 2137Z 223DEG 3KT 3368 10019Special weather statement, Jun 16, 4:00 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
500 PM CDT SAT JUN 16 2012
TXZ031-037-162245-
DICKENS-MOTLEY-
500 PM CDT SAT JUN 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR DICKENS AND MOTLEY COUNTIES...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS 11 MILES NORTH OF DICKENS...WITH VARIABLE
MOVEMENT.
PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND FREQUENT DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3348 10104 3388 10104 3388 10052 3348 10052
TIME...MOT...LOC 2200Z 193DEG 2KT 3374 10097
Special weather statement, Jun 16, 4:17 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
517 PM CDT SAT JUN 16 2012
TXZ034-035-040-041-162300-
HOCKLEY-LUBBOCK-LYNN-TERRY-
517 PM CDT SAT JUN 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR AN AREA OF STRONG THUNDERSTORMS
OVER PORTIONS OF TERRY...LYNN...HOCKLEY AND LUBBOCK COUNTIES...
AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN AN AREA FROM AROUND 11 MILES NORTH OF
BROWNFIELD TO 12 MILES SOUTH OF SLATON...MOVING NORTH AT 10 MPH.
PENNY SIZE HAIL...WINDS UP TO 55 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
GUSTY WINDS WILL RESULT IN AREAS OF BLOWING DUST THAT WILL REDUCE
VISIBILITIES TO BELOW A MILE AT TIMES. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 3361 10237 3360 10156 3302 10156 3305 10235
TIME...MOT...LOC 2215Z 202DEG 12KT 3334 10222 3328 10160
05
Special weather statement, Jun 16, 4:19 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
519 PM CDT SAT JUN 16 2012
TXZ038-044-162300-
KING-STONEWALL-
519 PM CDT SAT JUN 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL AND KING COUNTIES...
AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS ACROSS NORTHEASTERN STONEWALL COUNTY AND NORTH
CENTRAL KING COUNTY...WITH LITTLE TO VARIABLE MOVEMENT.
PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH
THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3311 9999 3319 10035 3383 10052 3382 9999
TIME...MOT...LOC 2218Z 229DEG 16KT 3334 10008
Flood, Lynn
- When
- June 16, 4:30 PM CST to 5:30 PM CST
- Where
- Lynn County, 3.16 mi SW of Petty to 8.38 mi S of New Home Arpt
- Cause
- Heavy Rain
- Crop damage
- $200,000
- Reported by
- Broadcast Media
- Coordinates
- 33.248, -102.019
Broadcast media relayed a report of a farmer near West Point isolated on his farm by floodwaters of unknown depth. Young cotton crops were heavily damaged throughout the area with a few hundred acres likely washed out.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Wisconsin, June 16 to 20, 20123 deaths · 2 events
- Rip Current in Virginia, June 16, 20121 death · 1 event
- Hail and Damaging Winds in New Mexico, June 16, 2012$5.0 million · 1 in hail · 6 events
- Hail and Damaging Winds in Illinois, June 16, 2012$215,000 · 1.5 in hail · 14 events
- Flash Flood and Hail in Illinois, June 16 to 17, 2012$101,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Iowa, June 16, 2012$70,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Iowa, June 16, 20121 injured · $55,000 · 1 in hail · 9 events
- Damaging Winds in Illinois, June 16, 2012$85,000 · 70 kt wind · 4 events
- Hail and Damaging Winds in Texas, June 16, 2012$20,000 · 61 kt wind · 10 events
- Rip Current in Georgia, June 16, 20122 injured · 1 event
- Rip Currents in Georgia, June 16, 20121 injured · 2 events
- Hail and Damaging Winds in Missouri, June 16, 20121.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 377163.